Pair dispersion in turbulence
G Boffetta and
A Celani
Physica A: Statistical Mechanics and its Applications, 2000, vol. 280, issue 1, 1-9
Abstract:
We study the statistics of pair dispersion in two-dimensional turbulence. Direct numerical simulations show that the probability distribution function (pdf) of pair separations is in agreement with the Richardson prediction. The pdf of doubling times follows dimensional scaling and shows a long tail which is the signature of close approaches between particles initially seeded with a large separation. This phenomenon is related to the formation of fronts in passive scalar advection.
Keywords: Turbulent diffusion; Turbulence simulation (search for similar items in EconPapers)
Date: 2000
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437199006135
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:280:y:2000:i:1:p:1-9
DOI: 10.1016/S0378-4371(99)00613-5
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().